MAUDE Adverse Event Report: GN HEARING A/S GN HEARING

GN HEARING A/S GN HEARING
Model Number 22420175
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported that: hcp called to state that she fit her patient (b)(6) 2023 and that the patient has had 2 ear infections since then (b)(6).The patient is not in the store with the hearing care professional (hcp).Patient called the hcp about 30 mins ago to state that she had 2 ear infections since feb and was told by her primary care physician (pcp) that the domes were responsible for the infections.The doctor has prescribed drops for both ears per hcp the first time it happened.She is not sure of what treatment the patient is undergoing at this time.Patient's husband passed recently and will not be coming in to see the hcp for at least a week.Hcp wants to know what other options outside the domes the patient has because the patient is interested in keeping the devices and wearing them, but without the ear infections.Follow up reported: no photos available.The hcp is not aware of area on/in the ear have been exposed to other chemicals.Hcp thinks it developed slowly over 2-3 weeks no known history of allergies.Hcp recommended she not wear the devices till she spoke with her dr.
 
Additional Manufacturer Narrative
Manufacturer ref (b)(4).Investigations pending- risk assessment, dhr and clinical assessment.No device is returned so no findings will be available.This is an initial report.
 
Additional Manufacturer Narrative
Manufacturer ref: # (b)(4).No device is returned so no findings will be available.A dhr review have been completed.No deviation or changes were found during manufacturing of the device.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Clinical evaluation of the event: it was reported that the user has had 2 ear infections since initial fitting.User did seek medical attention, and the doctor told her it was due to the domes.She has been prescribed drops for both ears.The symptoms of the infection is redness, irritation, itching and inflammation.The symptoms started a few weeks after wearing the domes, and the first infection was 2-3 months after the initial fitting.The second ear infection was 2 months after the first one.The issue is present on both ears.Clinical conclusion on the case indicates that it cannot be ruled out that the hearing aids may have contributed to this incident.Domes are made of soft silicone material.As domes are designed to have skin contact, the material used is biocompatible.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, an allergic reaction to the domes can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.No further follow up available.This is a final report.
 
Event or Problem Description
It has been reported that- hcp called to state that she fit her patient (b)(6) 2023 and that the patient has had 2 ear infections since then (4/25 and currently in june).The patient is not in the store with the hearing care professional (hcp).Patient called the hcp about 30 mins ago to state that she had 2 ear infections since feb and was told by her primary care physician (pcp) that the domes were responsible for the infections.The doctor has prescribed drops for both ears per hcp the first time it happened.She is not sure of what treatment the patient is undergoing at this time.Patient's husband passed recently and will not be coming in to see the hcp for at least a week.Hcp wants to know what other options outside the domes the patient has because the patient is interested in keeping the devices and wearing them, but without the ear infections.Follow up reported: no photos available.The hcp is not aware if area on/in the ear have been exposed to other chemicals.Hcp thinks it developed slowly over 2-3 weeks no known history of allergies.Hcp recommended she not wear the devices untill she spoke with her doctor.

Brand Name
GN HEARING
Common Device Name
GN HEARING
Manufacturer (Section D)
GN HEARING A/S
lutrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lauptrupbjerg 7
ballerup 2750
DA   2750
MDR Report Key17304882
Report Number3005650109-2023-00102
Device Sequence Number6506615
Product Code OSM
UDI-Device Identifier05708296254897
UDI-Public05708296254897
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22420175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale